MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC LINEAR BLUNT HC PROBE; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC LINEAR BLUNT HC PROBE; INSTRUMENT, STEREOTAXIC
Model Number 9733879
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No devices were returned to the manufacturer for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used outside of procedure.It was reported that the blunt probe had a recognition failure.There was no patient present when this issue occurred.
 
Additional Manufacturer Narrative
Additional information: the probe has been received by the manufacturer.However, analysis has not be completed at the time of filing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received additional information that the suspected cause of the reported issue was the probe was fractured.
 
Additional Manufacturer Narrative
H3, h6: the probe was returned to medtronic for analysis.Testing was conducted and it was confirmed that when connected to a known good system it was determined that led #1 was not firing.Otherwise, the probe displayed good geometry and divot error readings, as well, tracking was normal.Fdm b01, fdr c13, and fdc d02 are applicable to the probe analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LINEAR BLUNT HC PROBE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key10778135
Report Number1723170-2020-02863
Device Sequence Number1125436
Product Code HAW
UDI-Device Identifier00613994480613
UDI-Public00613994480613
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733879
Device Catalogue Number9733879
Device Lot Number150529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer11/04/2020
11/23/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date11/20/2020
12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1